Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 73, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 29, 2012, 3:13 AM CDT for 5 counties in Texas. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2012, 3:13 AM CDT (08:13 UTC)
- Expired
- Apr 29, 2012, 4:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Armstrong County, TX, Carson County, TX, Donley County, TX, Gray County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 82 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 3:18 AM CDT | TSTM WND GST 60 | 2 N Groom, TX | PENNY TO QUARTER SIZE HAIL WITH WIND GUSTS AROUND 60 MPH NEAR GROOM. |
| Apr 29, 3:18 AM CDT | HAIL 1 | 2 N Groom, TX | PENNY TO QUARTER SIZE HAIL WITH WIND GUSTS AROUND 60 MPH NEAR GROOM. |
| Apr 29, 3:45 AM CDT | HAIL 0.88 | Alanreed, TX | |
| Apr 29, 4:00 AM CDT | HAIL 1 | 1 Ne Mclean, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2581 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030
WUUS54 KAMA 290813
SVRAMA
TXC011-065-129-179-393-290900-
/O.NEW.KAMA.SV.W.0073.120429T0813Z-120429T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
313 AM CDT SUN APR 29 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS
EASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS
NORTHERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS
GRAY COUNTY IN THE PANHANDLE OF TEXAS
SOUTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 400 AM CDT
* AT 310 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MIAMI TO 9 MILES SOUTHEAST OF WHITE
DEER TO GROOM...OR ALONG A LINE EXTENDING FROM MIAMI TO 16 MILES
SOUTHWEST OF PAMPA TO 13 MILES EAST OF CLAUDE...MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
LEFORS...
GROOM...
ALANREED...
MIAMI...
MCLEAN...
PAMPA...
WHITE DEER...
SKELLYTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS TRAVELING ALONG INTERSTATE 40 SHOULD PREPARE FOR LARGE
HAIL AND DAMAGING WINDS IN EXCESS OF 70 MPH.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3573 10056 3510 10055 3507 10128 3556 10127
TIME...MOT...LOC 0812Z 270DEG 26KT 3566 10061 3534 10106
3515 10113
$$
JACKSON2 follow-up statements
775
WWUS54 KAMA 290831
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
331 AM CDT SUN APR 29 2012
TXC011-065-129-179-393-290900-
/O.CON.KAMA.SV.W.0073.000000T0000Z-120429T0900Z/
DONLEY TX-GRAY TX-ROBERTS TX-CARSON TX-ARMSTRONG TX-
331 AM CDT SUN APR 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHEASTERN ARMSTRONG...EASTERN CARSON...SOUTHEASTERN ROBERTS...
GRAY AND NORTHERN DONLEY COUNTIES...
AT 328 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MIAMI TO 8 MILES
SOUTHWEST OF LEFORS TO LAKE MCCLELLAN...OR ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF MIAMI TO 14 MILES SOUTH OF PAMPA TO 15
MILES NORTH OF CLARENDON...MOVING EAST AT 30 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL AFFECT LEFORS AND MCLEAN.
MOTORISTS ALONG INTERSTATE 40 WILL ENCOUNTER DAMAGING HAIL...STRONG
WINDS AND VERY HEAVY RAIN. FIND SUBSTANTIAL SHELTER NOW BUT DO NOT
PARK UNDER OVERPASSES OR BRIDGES AS THIS WILL OBSTRUCT TRAFFIC FOR
EMERGENCY VEHICLES.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3509 10121 3558 10119 3573 10056 3510 10055
TIME...MOT...LOC 0831Z 270DEG 26KT 3563 10055 3535 10087
3515 10090
$$
JACKSON457 WWUS54 KAMA 290844 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 344 AM CDT SUN APR 29 2012 TXC011-065-393-290854- /O.CAN.KAMA.SV.W.0073.000000T0000Z-120429T0900Z/ ROBERTS TX-CARSON TX-ARMSTRONG TX- 344 AM CDT SUN APR 29 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARMSTRONG... EASTERN CARSON AND SOUTHEASTERN ROBERTS COUNTIES IS CANCELLED... AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3510 10090 3558 10092 3560 10056 3510 10055 TIME...MOT...LOC 0844Z 246DEG 54KT 3534 10072 $$ TXC129-179-290900- /O.CON.KAMA.SV.W.0073.000000T0000Z-120429T0900Z/ DONLEY TX-GRAY TX- 344 AM CDT SUN APR 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR EASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES... AT 342 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF LEFORS...OR ABOUT 19 MILES SOUTHEAST OF PAMPA...MOVING NORTHEAST AT 60 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MCLEAN AND LEFORS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3510 10090 3558 10092 3560 10056 3510 10055 TIME...MOT...LOC 0844Z 246DEG 54KT 3534 10072 $$ JACKSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 11:39 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Apr 28, 11:39 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1139 PM CDT SAT APR 28 2012 .AVIATION... CONVECTION WILL CONTINUE TO INCREASE TONIGHT AND AFFECT THE AMARILLO TAF SITE BETWEEN ABOUT 07Z AND 15Z SUNDAY...AND AT THE GUYMON AND DALHART TAF SITES BETWEEN ABOUT 10Z AND 18Z SUNDAY. VFR CONDITIONS WILL QUICKLY BECOME MVFR TO IFR OR LIFR AFTER ABOUT 07Z TO 10Z SUNDAY WITH THE CONVECTION. VFR CONDITIONS MAY RETURN BETWEEN 18Z SUNDAY AND 00Z MONDAY...HOWEVER MVFR CONDITIONS WILL RETURN AGAIN AFTER 00Z MONDAY. EASTERLY OR NORTHEASTERLY WINDS GENERALLY 5 TO 15 KNOTS THROUGH THE TAF PERIOD. SCHNEIDER && .PREV DISCUSSION... /ISSUED 1006 PM CDT SAT APR 28 2012/ UPDATE... CONVECTION BEGINNING TO SPREAD NORTHEAST AND NORTHWARD INTO THE SOUTHEAST TEXAS PANHANDLE LATE THIS EVENING. CONVECTION EXPECTED TO INCREASE FROM SOUTHEAST TO NORTHWEST LATE TONIGHT WITH THE HIGHEST CHANCES ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLE AFTER 06Z SUNDAY. BUMPED UP THE POPS HIGHER THAN PREVIOUSLY FORECAST AND ALSO ADJUSTED THE DEW POINT TEMPS THROUGH TONIGHT AS LOW LEVEL MOISTURE CONTINUES TO ADVECT INTO THE PANHANDLES WITH UPSLOPE EASTERLY SURFACE FLOW. OTHERWISE...PREVIOUS FORECAST AND GRIDS RIGHT ON TRACK. POPULATED THE SMOKE MANAGEMENT GRIDS WITH THE LATEST NAM DATA AND UPDATED THE LAL AND 20 FOOT WIND GRIDS. ALL PUBLIC AND FIRE WEATHER PRODUCTS HAVE BEEN UPDATED AND SENT. SCHNEIDER PREV DISCUSSION... /ISSUED 712 PM CDT SAT APR 28 2012/ AVIATION... 00Z TAFS...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL THREE TERMINALS THROUGH 06Z. BEYOND THAT...DETERIORATING CONDITIONS ARE EXPECTED WITH THE LOWEST FLIGHT CONDITIONS ANTICIPATED AT KAMA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AFTER 06Z AS A MID/UPPER-LEVEL DISTURBANCE INTERACTS WITH A MOIST LOW-LEVEL UPSLOPE FLOW TO THE NORTH OF A FRONTAL BOUNDARY THAT WILL SLOWLY DRIFT NORTHWEST OVERNIGHT BUT REMAIN SOUTH AND EAST OF THE PANHANDLES. HIGHEST THUNDERSTORM CHANCES WILL BE AT KAMA...AND WILL CARRY A VCTS REMARK FROM 07-16Z WITH A TEMPO GROUP 08-11Z WHEN THE MOST LIKELY TIME FOR A DIRECT IMPACT TO THE TERMINAL CURRENTLY APPEARS TO BE. MVFR CIGS ARE EXPECTED AT KAMA BEGINNING 07-08Z WITH IFR CONDITIONS POSSIBLE IN THE THUNDERSTORMS. MVFR CIGS EXPECTED TO PERSIST AT KAMA INTO EARLY SUNDAY AFTERNOON BEFORE EVENTUALLY SCATTERING OUT. THUNDERSTORMS ARE ALSO POSSIBLE AT KDHT AND KGUY LATE TONIGHT INTO MID SUNDAY MORNING...BUT CHANCES ARE LOWER THAN AT KAMA AS DEEPER MOISTURE AND STRONGER INSTABILITY WILL REMAIN SOUTH OF KDHT AND KGUY. WILL CARRY VCTS REMARKS AT KDHT AND KGUY 09-15Z. CIGS WILL LOWER OVERNIGHT...BUT EXPECT PREVAILING CONDITIONS TO REMAIN VFR WITH CIGS 4-6 KFT AGL. HOWEVER...MVFR CONDITIONS WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DIRECTLY IMPACT THE TERMINALS. CANNOT TOTALLY RULE OUT SHOWERS AND THUNDERSTORMS DURING THE DAY ON SUNDAY...BUT THINK THERE WILL LIKELY BE A BREAK FROM LATE MORNING THROUGH MUCH OF THE AFTERNOON BEFORE ANOTHER ROUND OF STORMS DEVELOPS. HIGHER CHANCES OF THIS NEXT ROUND IMPACTING THE TAF SITES COMES NEAR OR JUST AFTER THE END OF THIS TAF VALID PERIOD...SO WILL HOLD OFF MENTIONING FOR NOW. OTHERWISE...EAST/NORTHEAST WINDS OF LESS THAN 15 KTS TONIGHT WILL VEER TO THE SOUTHEAST SUNDAY AFTERNOON AS THE AFOREMENTIONED FRONT LIFTS NORTH AS A WARM FRONT. KB PREV DISCUSSION... /ISSUED 335 PM CDT SAT APR 28 2012/ DISCUSSION... THE NOW STATIONARY FRONT IS WELL SOUTH OF THE REGION...ALONG AN AREA FROM THE PERMIAN BASIN REGION TO WICHITA FALLS TO OKLAHOMA CITY. THIS FRONT WILL BE ONE OF THE MAJOR FACTORS FRO PRECIPITATION CHANCES OVER THE NEXT FEW DAYS AS IT RETURNS TO THE PANHANDLES AS A WARM FRONT. ADDITIONALLY...HAVE ALREADY SEEN SOME LOW LEVEL MOISTURE RETURN TODAY AS THE DEW POINT AT AMA HAS RISEN 6 DEGREES F FROM A MINIMUM OF 29 DEGREES EARLIER TODAY. TONIGHT...SHOULD CONTINUE TO SEE MOISTURE RETURN THROUGH THE OVERNIGHT HOURS. HOWEVER...GIVEN HOW DRY WE WERE THIS MORNING...WITH PW VALUE AT AMA OF 0.29 INCHES OR ABOUT A THIRD LESS THAN NORMAL...SUSPECT THAT THE NAM AND GFS MAY BE OVERESTIMATING THE MOISTURE ESPECIALLY THROUGH THE EVENING HOURS AS IT WILL TAKE CONSIDERABLE MOISTURE ADVECTION BEFORE THE PW VALUES APPROACH 1 INCH AS THE MODELS SHOW BY 06Z TONIGHT. THUS...AM NOT AS CERTAIN ABOUT PRECIP CHANCES THIS EVENING. ONCE THE MOISTURE IS IN PLACE...LIKELY BY LATE TONIGHT...EASTERLY UPSLOPE FLOW SHOULD BE ENOUGH FOR SHOWER AND ISOLATED THUNDERSTORM DEVELOPMENT OVER MUCH OF THE PANHANDLES. WITH MODEST CAPE VALUES GENERALLY BETWEEN 500 AND 1000 J/KG MOSTLY OVER THE EASTERN AND SOUTHERN TX PANHANDLE...AND BULK SHEAR VALUES OF 40 TO 50KT...THERE IS A SMALL THREAT THAT SOME STORMS COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS. TOMORROW AND TOMORROW NIGHT...PRECIPITATION SHOULD CONTINUE OVER MUCH OF THE PANHANDLES. BY TOMORROW...WE SHOULD SEE THE RETURN OF THE WARM FRONT WHICH SHOULD PROVIDE EVEN MORE LIFT FOR SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE DAY. THE POTENTIAL FOR SEVERE THUNDERSTORMS INCREASES THROUGH THIS PERIOD AS ML CAPE VALUES OF 500 TO 1500 AND BULK SHEAR VALUES OF 50 TO 60 KT ARE POSSIBLE ACROSS THE REGION. HOWEVER...THE SEVERE THREAT IS CONTINGENT ON THE REGION NOT BEING GRUNGED IN BY LOW CLOUDS AND SHOWERS. IF THIS IS THE CASE...THE INSTABILITY WILL BE ELEVATED...AND THERE MAY BE FEW IF ANY SEVERE STORMS. STILL...THE POTENTIAL IS HIGH ENOUGH THAT WILL MENTION THE POSSIBILITY IN THE HWO. MONDAY REMAINS THE DAY OF THE BIGGEST CONCERN. BY MONDAY...EXPECT A WEAK DRY LINE TO DEVELOP AND SET UP OVER THE CENTRAL PANHANDLES. WHILE THIS WILL MEAN AN END TO PRECIPITATION CHANCES WEST OF THE DRYLINE...THE MID LEVEL DRY AIR ADVECTION WILL LEAD TO MORE UNSTABLE AIR...AND THUS A HIGHER THREAT FOR LARGE HAIL AND STRONG WINDS EAST OF THE DRYLINE. THE MAIN QUESTION WILL BE WHERE THE DRYLINE DEVELOPS. AT THIS POINT EXPECT IT TO SET UP ABOUT ALONG A LINE FROM GUYMON TO AMARILLO...HOWEVER THIS COULD BE VERY CONTINGENT ON HOW MOIST THE GROUND IS IN THE WESTERN PANHANDLES. BEYOND MONDAY...THERE IS QUITE A BIT OF UNCERTAINTY ESPECIALLY IN THE UPPER LEVEL PATTERN. WITH THE 00Z RUN...THE GFS WAS SHOWING A CUT OFF UPPER LEVEL LOW IN CENTRAL TX BY LATE WEEK...ESSENTIALLY CUTTING OFF ANY MOISTURE ADVECTION...AND THUS RAIN CHANCES FOR THE PANHANDLES. WITH THE 12Z RUN HOWEVER...THE GFS NOW SHOWS A BROAD AND STOUT RIDGE OVER THE REGION FROM MID WEEK THROUGH AT LEAST THE WEEKEND. WITH THIS SOLUTION...THE PANHANDLES ARE ON THE PERIPHERY OF THE RIDGE AND THUS COULD HAVE A SLIGHT CHANCE OF THUNDERSTORMS AS A FEW EMBEDDED SHORT WAVE TROUGHS SLIDE SE ALONG THE RIDGE. AT THIS POINT HOWEVER...HAVE KEPT THE FORECAST DRY AND CLOSE TO THE PREVIOUS FORECAST GIVEN THE LACK OF RUN TO RUN CONSISTENCY. JOHNSON FIRE WEATHER... INCREASING ATMOSPHERIC MOISTURE AND CHANCES FOR THUNDERSTORMS WILL PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THROUGH TOMORROW. ON MONDAY...THE POTENTIAL EXISTS FOR ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS IN THE FAR WESTERN PANHANDLES. BUT THIS WILL BE HIGHLY DEPENDENT ON HOW MUCH RAIN THOSE AREAS RECEIVE BETWEEN NOW AND THEN...SO WILL HOLD OFF ON MENTIONING THIS IN THE HAZARDOUS WEATHER OUTLOOK FOR NOW. FOR THE REMAINDER OF THE AREA...RAIN CHANCES AND RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT WILL PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS. BY TUESDAY...DRY CONDITIONS WILL RETURN TO THE PANHANDLES...WITH MINIMUM RELATIVE HUMIDITY VALUES NEAR OR BELOW 20 PERCENT FOR MUCH OF THE REGION EACH DAY FROM TUESDAY THROUGH FRIDAY. HOWEVER...ONLY TUESDAY HAS THE POTENTIAL FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS AS WINDS THE REMAINDER OF THE WEEK SHOULD BE RELATIVELY LIGHT. THE ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY SHOULD BE CONFINED TO THE WESTERN PANHANDLES. JOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/11
Hazardous weather outlook, Apr 28, 10:26 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1026 PM CDT SAT APR 28 2012 OKZ001>003-TXZ001>020-291100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1026 PM CDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS MAINLY THE SOUTHERN AND EASTERN TEXAS PANHANDLE. THE MAIN HAZARDS WITH THESE STORMS WILL BE HAIL UP TO THE SIZE OF HALF DOLLAR AND GUSTY WINDS OF 50 TO 60 MPH. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THESE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION ON SUNDAY AND IN THE EASTERN AND CENTRAL PANHANDLES ON MONDAY. GOLF BALL SIZED HAIL AND STRONG WINDS UP TO 70 MPH WILL BE POSSIBLE WITH THE SEVERE STORMS THESE DAYS. IN ADDITION...LOCALLY HEAVY RAIN LEADING TO FLASH FLOODING IS POSSIBLE IN THE EASTERN PANHANDLES WITH ANY STORMS THROUGH THIS PERIOD. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE WESTERN PANHANDLES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AND MONDAY. EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE EASTERN AND SOUTHERN TEXAS PANHANDLE SHOULD BE ALERT FOR POSSIBLE ACTIVATION TONIGHT AND ALSO AGAIN ON SUNDAY AND MONDAY ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS TUESDAY. SCHNEIDER
In the hours before
Local storm report, Apr 29, 2:50 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
250 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM HAIL PAMPA 35.55N 100.96W
04/29/2012 M1.75 INCH GRAY TX BROADCAST MEDIA
GOLF BALL SIZE HAIL REPORTED IN PAMPA
&&
EVENT NUMBER AMA1200298
FENNERSpecial weather statement, Apr 29, 2:52 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 252 AM CDT SUN APR 29 2012 TXZ011-016-290830- DEAF SMITH TX-OLDHAM TX- 252 AM CDT SUN APR 29 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 AM CDT FOR OLDHAM AND DEAF SMITH COUNTIES. AT 251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES WEST OF ADRIAN...OR ABOUT 18 MILES WEST OF VEGA...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JACKSON
Local storm report, Apr 29, 2:58 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
258 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL 6 WSW AMARILLO 35.18N 101.93W
04/29/2012 E1.00 INCH RANDALL TX BROADCAST MEDIA
PEA TO QUARTER SIZE HAIL REPORTED IN SLEEPY HOLLOW
SUBDIVISION OFF OF COULTER STREET IN AMARILLO.
&&
EVENT NUMBER AMA1200299
K. SCOTTENLocal storm report, Apr 29, 2:59 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
259 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM HAIL 6 WSW AMARILLO 35.17N 101.92W
04/29/2012 E0.88 INCH RANDALL TX BROADCAST MEDIA
ANOTHER REPORT OF NICKEL SIZE HAIL REPORTED IN SLEEPY
HOLLOW SUBDIVISION IN AMARILLO.
&&
EVENT NUMBER AMA1200300
K. SCOTTENLocal storm report, Apr 29, 3:08 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
308 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM HAIL 1 N NEW MOBEETIE 35.55N 100.44W
04/29/2012 E1.00 INCH WHEELER TX TRAINED SPOTTER
HAIL REPORTED NORTH OF MOBEETIE
&&
EVENT NUMBER AMA1200301
FENNERLocal storm report, Apr 29, 3:11 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
311 AM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL 4 S PAMPA 35.49N 100.96W
04/29/2012 E0.88 INCH GRAY TX PUBLIC
NICKEL SIZE HAIL REPORTED 4 MILES SOUTH OF PAMPA.
&&
EVENT NUMBER AMA1200302
K. SCOTTENThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 10:11 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 64 min |
| Apr 28, 11:07 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Wheeler | 53 min |
| Apr 28, 11:58 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 62 min |
| Apr 29, 1:50 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Roberts | 40 min |
| Apr 29, 1:57 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter, Randall | 48 min |
| Apr 29, 2:20 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Apr 29, 2:25 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 50 min |
| Apr 29, 2:28 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 47 min |
| Apr 29, 2:51 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 24 min |
| Apr 29, 3:07 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 23 min |
| Apr 29, 3:28 AM CDT | Severe Thunderstorm Warning | AMA | Oldham, Potter | 47 min |
| Apr 29, 3:55 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Wheeler | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.